Alert archive / Nevada / Wind Advisories in 2008

Wind Advisory 14, NWS Elko, NV

April 30, 2008

NWS Elko, NV issued this wind advisory at Apr 30, 2008, 9:01 AM PDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Apr 30, 2008, 9:01 AM PDT (16:01 UTC)
Expired
Apr 30, 2008, 9:30 PM PDT
In force
12 hr
Issued by
NWS Elko, NV

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS75 KLKN 301601
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
901 AM PDT WED APR 30 2008

...STRONG WINDS RETURNING TO CENTRAL NEVADA...

.GUSTY NORTHWEST WINDS WILL CONTINUE TO INCREASE TODAY BEHIND A
STRONG COLD FRONT THAT MOVED THROUGH THE REGION LAST NIGHT. 

NVZ013-010415-
/O.NEW.KLKN.WI.Y.0014.080430T1601Z-080501T0500Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
901 AM PDT WED APR 30 2008

...WIND ADVISORY IN EFFECT UNTIL 10 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY...
WHICH IS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
LATE THIS MORNING THROUGH THE EVENING HOURS. WINDS WILL START TO
DECREASE LATE THIS EVENING AS AN AREA OF HIGH PRESSURE BUILDS IN
FROM THE NORTH. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
JMG
2 follow-up statements
000 
WWUS75 KLKN 302106
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
206 PM PDT WED APR 30 2008

...STRONG WINDS CONTINUE ACROSS CENTRAL NEVADA...

.GUSTY NORTHWEST WINDS WILL CONTINUE THROUGH THIS EVENING BEHIND A
STRONG COLD FRONT THAT MOVED ACROSS THE REGION LAST NIGHT.

NVZ013-010500-
/O.CON.KLKN.WI.Y.0014.000000T0000Z-080501T0500Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
206 PM PDT WED APR 30 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. 

NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE EXPECTED
THROUGH THE EVENING HOURS. WINDS WILL START TO DECREASE AFTER SUNSET 
BUT WILL STILL REMAIN BREEZY AT 15 TO 25 MPH THROUGH MOST OF THE
NIGHT. 

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS
IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS75 KLKN 010430
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
930 PM PDT WED APR 30 2008

NVZ013-010530-
/O.CAN.KLKN.WI.Y.0014.000000T0000Z-080501T0500Z/
NORTHERN NYE COUNTY-
INCLUDING THE CITY OF...TONOPAH
930 PM PDT WED APR 30 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ELKO HAS CANCELLED THE WIND
ADVISORY. 

WINDS HAVE DECREASED BELOW ADVISORY CRITERIA THIS EVENING...THEREFORE
THE WIND ADVISORY FOR NORTHERN NYE COUNTY HAS BEEN CANCELLED. 

$$

HARMER

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 30, 2:00 AM PDT, 7 hours 1 minute earlier.

Area forecast discussion, Apr 30, 2:00 AM PDT, 7 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
200 AM PDT WED APR 30 2008

.SYNOPSIS...A COLD LOW PRESSURE SYSTEM WILL MOVE ACROSS NORTHERN
NEVADA TODAY BRINGING SOME LIGHT SNOW SHOWERS ALONG WITH
TEMPERATURES 20 TO 30 DEGREES COOLER THAN YESTERDAY. HIGH PRESSURE
WILL BUILD BACK INTO THE REGION THURSDAY FOR MODERATING TEMPERATURES.
ANOTHER WEAK LOW PRESSURE SYSTEM WILL BRING A SMALL THREAT OF SHOWERS
TO THE AREA OVER THE WEEKEND.
&&

.SHORT TERM...TODAY THROUGH FRIDAY. COLD UPPER TROUGH WILL MOVE
ACROSS NRN NV TODAY BRINGING MUCH COOLER TEMPS...ABOUT 20 TO 30
DEGREES COOLER THAN TUESDAY...ALONG WITH SOME SNOW SHOWERS...MAINLY
TO NERN NV. COULD SEE UP TO AN INCH OF SNOW ACROSS NRN ELKO COUNTY
AND LESS THAN 1/2 INCH ACROSS THE REST OF NRN NV. STRONG SFC PRESSURE
GRADIENT OVER CNTRL NV WILL BRING WINDY CONDITIONS TO THAT AREA
TODAY. UPPER RIDGE WILL BUILD INTO THE REGION THURSDAY FOR MODERATING
TEMPS BUT STILL WELL BELOW NORMAL. A WEAK SHORT WAVE WILL PUSH INTO
WRN NV LATE IN THE DAY FRIDAY AND COULD SEE A FEW SHOWERS OVER FAR
NWRN HUMBOLDT COUNTY IN THE AFTERNOON. TEMPS WILL FINALLY WARM BACK
TO NEAR NORMAL ON FRIDAY. CEC

.LONG TERM...FRIDAY NIGHT THROUGH NEXT WEDNESDAY...LONG RANGE MODELS
CONTINUE TO SHOW CONSIDERABLE UNCERTAINTY IN THE FORECAST FOR THIS
WEEKEND AND EARLY NEXT WEEK. GFS AND UKMET SHOW ZONAL FLOW EARLY IN
THE WEEKEND...WITH A WEAK UPPER LEVEL DISTURBANCE PUSHING INTO THE
REGION FOR SATURDAY AND SUNDAY PRODUCING SOME CLOUDS BUT VERY LITTLE
IN TERMS OF PRECIP. ALL GFS ENSEMBLE PERTURBATIONS ARE FURTHER NORTH
WITH THIS DISTURBANCE AND GENERALLY SHOW ZONAL FLOW ACROSS THE WEST
COMPARED TO THE OPERATIONAL GFS.  THESE SOLUTIONS ARE IN SHARP
CONTRAST TO THE ECMWF WHICH SHOWS A STRONG UPPER LEVEL TROUGH
DIGGING SOUTH OUT OF WRN CANADA AND FORMING A CLOSED LOW OVER THE
STATE OF NEVADA. 00Z ECMWF SHOWS THIS SYSTEM PRODUCING SUBSTANTIAL
PRECIP OVER NRN AND CNTRL NV EARLY SUNDAY THROUGH MONDAY AFTERNOON
AS A STRONG SURFACE LOW DEVELOPS NEAR TONOPAH AND PUSHES NE INTO NRN
UTAH. THEREFORE...MADE VERY FEW CHANGES TO PREV. FORECAST UNTIL
MODELS BECOME IN BETTER AGREEMENT. WILL HAVE TO KEEP AN EYE ON THE
ECWMF SOLUTION WITH QPF VALUES OVER 0.50 AN INCH AND THE POSSIBILITY
FOR HIGH ELEVATIONS SNOW. FOR NOW...KEPT POPS 15 PCT ACROSS NRN NV
AND THE EAST CNTRL NV MOUNTAINS SATURDAY THROUGH MONDAY. KEPT TEMPS
NEAR NORMAL THROUGH THE PERIOD. TT
&&

AVIATION...WIDELY SCT RAIN/SNOW SHOWERS WILL PUSH ACROSS NRN NV
TODAY WITH PERIODIC MVFR CONDITIONS EXPECTED AT KWMC AND KEKO. THERE
IS A 15 PCT CHANCE OF BRIEF IFR CONDITIONS IN AND NEAR HEAVIER SNOW
SHOWERS THROUGH THIS AFTERNOON. AREAS OF BLOWING DUST WILL CONTINUE
EARLY THIS MORNING AT KELY WITH VIS NEAR 3SM...CONDITIONS ARE
EXPECTED TO IMPROVE BY DAWN.
&&

.LKN WATCHES/WARNINGS/ADVISORIES...NONE.
Hazardous weather outlook, Apr 29, 2:15 PM PDT, 18 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ELKO NV
215 PM PDT TUE APR 29 2008

NVZ030>037-300300-
EXTREME EASTERN ELKO COUNTY-HUMBOLDT COUNTY-NORTHERN ELKO COUNTY-
NORTHERN LANDER AND NORTHERN EUREKA COUNTIES-
RUBY MOUNTAINS/EAST HUMBOLDT RANGE-
SOUTHERN LANDER AND SOUTHERN EUREKA COUNTIES-
SOUTHWEST AND SOUTH CENTRAL ELKO COUNTY-WHITE PINE COUNTY-
215 PM PDT TUE APR 29 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEVADA.

.DAY ONE...TONIGHT.

WINDS WILL CONTINUE AHEAD OF A LOW PRESSURE SYSTEM INTO THE EARLY
EVENING. WEST TO SOUTHWEST WINDS OF 25 TO 30 MPH WITH GUSTS OF 45 TO
50 MPH ARE EXPECTED. DUE TO THE CONTINUED DRY WEATHER ACROSS CENTRAL
NEVADA OVER THE LAST MONTH...AREAS OF BLOWING DUST WILL AGAIN BE A
PROBLEM. WINDS WILL DECREASE TUESDAY NIGHT AS THE COLD FRONT MOVES
OUT OF THE AREA. BLOWING DUST WILL NOT BE A PROBLEM FOR WHITE PINE
AND EXTREME EASTERN ELKO COUNTY...THEREFORE A WIND ADVISORY IS IN
EFFECT FOR THESE AREAS. SEE PRODUCT RNONPWLKN FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF HAZARDOUS WEATHER IS LOW AT THIS TIME.

SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS
ACCORDING TO STANDARD OPERATING PROCEDURES.

JMG

Nearby

Wind Advisories in Nevada, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.